Hail, Santa Rosa
- When
- May 18, 1:15 PM CST to 1:17 PM CST
- Where
- Santa Rosa County, Berrydale
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.900, -87.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 18, 9:15 AM CST, 4 hours earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1015 AM CDT TUE MAY 18 2004 .SHORT TERM...SATELLITE WATER VAPOR IMAGERY SHOWS A WEAK MID/UPPER CIRCULATION OVER LOUISIANA THIS MORNING...INDICATING A VERY SLOW EASTWARD MOTION IN THE LOOPS. SOME OF THE 06Z GUIDANCE SHOWED A SOUTHWARD FORECAST TREND WITH THIS FEATURE...ALTHOUGH RIGHT NOW THAT IS NOT INDICATED IN THE OBSERVATIONAL DATA. DEEP MOISTURE AXIS ON THE EAST SIDE OF THE LOW WITH PW VALUES RUNNING NEAR 1.7 INCHES AND PROJECTED AFTERNOON CAPES AROUND 3100 J/KG. SOUNDINGS ARE NOT SHOWING MUCH WIND ALOFT...SO WEAK SHEAR ENVIRONMENT WILL SUPPORT SLOWER STORM MOTIONS. WITH HIGH RAINFALL EFFICIENCIES... THIS COULD RESULT IN SOME 3 TO 5 INCH LOCALIZED TOTALS OVER SOME AREAS WHERE SLOW MOVING STORMS TRAIN. HEAVIEST RAINS YESTERDAY (LOCALLY 3 TO 4 INCHES) FELL OVER WESTERN STONE AND NORTHERN PERRY COUNTIES. THESE AREAS WILL HAVE TO BE MONITORED CLOSELY THIS AFTERNOON FOR POTENTIAL FLOODING PROBLEMS. WILL CONTINUE THE FLASH FLOOD WATCH WHERE IT WAS POSTED BY MIDSHIFT. /05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...FLASH FLOOD WATCH UNTIL 6 PM MSZ067-0075>076-078>079. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 546 AM CDT TUE MAY 18 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181645- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 546 AM CDT TUE MAY 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION AGAIN THIS AFTERNOON. ALTHOUGH NO SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WHICH HAS RESULTED IN AN ENHANCED RISK OF FLASH FLOODING MAINLY OVER SOUTHEAST MISSISSIPPI DUE TO SATURATED GROUND CONDITIONS. THE SHOWER AND THUNDERSTORM ACTIVITY WILL BECOME ISOLATED DURING THE EVENING HOURS. LIGHT ONSHORE WINDS WILL STRENGTHEN DURING THE AFTERNOON HOURS...RESULTING IN A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... LIGHT ONSHORE WINDS WILL AGAIN STRENGTHEN DURING WEDNESDAY AFTERNOON WHICH WILL RESULT IN A MODERATE RISK OF RIP CURRENTS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED DUE TO POTENTIAL FLASH FLOODING CONCERNS MAINLY OVER SOUTHEAST MISSISSIPPI.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395940.